Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re-cd4
Jan 15, 2007

Hi Doctor Ben, Its been a few months since i posted but just a reminder that my previous posts were in regards to my numbers being pretty good but my cd4 percent not so!!. My percent dropped to below 8 so my doctor and i decided it was time to start meds. Viread (new to Thailand), 3tc and Stocrin were chosen approx 3 weeks ago ....only 1 night of strange dreams and the rest has been very easy tolerated. Today i returned for some tests to check my liver and to my surprise my results have increased x 10(42 to 445). My doc believes it is the stocrin and has told me to stop as of today and has prescribed rayataz 300mg (2x150) once per day and asked for me to return in 2 weeks to check my liver again. My concern is from my research into rayataz.. it says that it should be boosted with 100mg novir when combined with viread. Has my doc made a mistake or is he being cautious because of my high liver readings or can the rayataz be boosted at a later date if required (is it required). A response would be great for a piece of mind and for consultation with my doc in 2 weeks time.

Greatly appreciated Thescot

Response from Dr. Young

Thescot, hello and thanks for your post.

The first question I'd have is if the abnormal liver function tests have been repeated. Whenever possible, if I'm faced with an unexpected abnormality, I'd repeat the test prior to making any treatment change.

If confirmed, I'm with your doctor in suspecting that the efavirenz (Stocrin, Sustiva) is more likely to be the culprit and a switch could be considered.

Atazanavir (Reyataz) could be one option- generally very well tolerated and once-daily dosed; but you are entirely correct in that if you use atazanavir with tenofovir (Viread), you must use ritonavir (Norvir) boosting (100 mg ritonavir with 300 mg atazanavir).

I'd try to contact your doctor before the 2 week check to try to adjust the dose (and medication). An alternative to atazanavir with tenofovir would be to use fosamprenavir (Lexiva/Telzir; boosted or unboosted) or lopinavir/ritonavir (Kaletra).

Hope this helps. Let us know how things turn out. BY



Previous
genotyping
Next
am i already full blown AIDS or am i still HIV+

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement